Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at May 2, 2021, 7:03 PM CDT for Red Willow County, Nebraska. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2021, 7:03 PM CDT (00:03 UTC)
- Expired
- May 2, 2021, 7:15 PM CDT
- In force
- 12 min
- Issued by
- NWS Goodland, KS
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 136 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.1 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1171 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WWUS83 KGLD 030003
SPSGLD
Special Weather Statement
National Weather Service Goodland KS
703 PM CDT Sun May 2 2021
NEZ081-030015-
Red Willow NE-
703 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL 715 PM
CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of McCook to 11 miles north of
Herndon. Movement was east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
McCook, Indianola and Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.
LAT...LON 4019 10020 4001 10057 4000 10065 4000 10076
4035 10076 4035 10020
TIME...MOT...LOC 0002Z 250DEG 7KT 4022 10071 4007 10070
$$
LundquistWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at May 2, 6:13 PM CDT, 50 minutes earlier.
Area forecast discussion, May 2, 6:13 PM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Goodland KS 513 PM MDT Sun May 2 2021 .UPDATE... Issued at 456 PM MDT Sun May 2 2021 Thunderstorm activity has increased, stretching now into KS/NE. As a result, the Severe Thunderstorm Watch has been expanded to KS/NE thru 11pm MDT. && .SHORT TERM...(This evening through Monday night) Issued at 259 PM MDT Sun May 2 2021 Rest of the afternoon...Showers and thunderstorms are expected to continue moving across the area producing hail, damaging winds, and heavy rainfall as the cold front passes through. The CAMs are in fair agreement that the storms will begin to enter the area over the 2-4 hours. The clearing out ahead of the storms will help the environment recover some from the rain showers this morning. Mid- level lapse rates continue to be favorable at 7-8 C/km. The higher CAPE values (1000-1500 j/kg) look to be in NW Kansas with 0-6 km bulk shear 40-50 kts. With inverted-V soundings and low moisture in the mid to upper levels, the threat is more for damaging winds up to 70 mph and heavy rain. As the thunderstorms produce the strong wind gusts, there is potential for localized blowing dust. Hail potential remains; however, there is not much moisture in the hail growth zone. Tonight...A line of storms are expected to move across NW Kansas as it continues to produce heavy rain and strong winds. During the evening to midnight hours, bulk shear is expected to increase over western Kansas to 50-60 kts indicating this will likely remain a strong to damaging wind threat for the area. 0.25-1.75" of rain is expected across the area through Monday morning. The surface trough is expected to dig deeper south as the upper level trough moves into the Four Corners region overnight. Behind the cold front, the winds will shift to the north and remain sustained at 15-30 mph with gusts up to 40 mph through the overnight hours. Temperatures will fall into the 40s to lower 50s overnight. Monday...Rain showers are expected to continue across the area through Monday night; however, very low accumulations are expected. As the upper level trough crosses the Rockies and moves into the High Plains Monday evening/overnight, precipitation chances are expected to decrease from north/northwest to east. Winds are expected to continue from the north at 15-30 mph and gusts up to 40 mph throughout the day. The winds are expected to decrease after sunset to 10-15 mph for the remainder of the night. Temperatures are expected to range from the upper 40s to lower 60s for afternoon highs, increasing from southwest to northeast. Monday night lows are expected to be fairly chilly in the lower 30s to lower 40s. .LONG TERM...(Tuesday through Sunday) Issued at 1243 PM MDT Sun May 2 2021 Model differences in the latest GFS/ECMWF for the timing and strength of the shortwave expected to pass thru the region late Tuesday on into Wednesday. Trend is for precipitation to taper by sunset, with clearing thru the first half of Friday as an amplified upper ridge swings slowly east across the Plains region. Late Friday into the upcoming weekend, models differences with the GFS/ECMWF as a surface ridge stalls east of the region with the upper ridge over the Plains. There is an upper low at 500/700 mb setting up over the west-central Rockies with a trailing surface low southeast into the Texas area. Moisture feeding into the CWA on southeast flow will trigger a potential round of rw/trw. The GFS is a bit more progressive in shunting the precip east with zonal flow developing versus the latest ECMWF where QPF is higher and slower to clear. Splitting the difference and staying close to previous forecast with chance pops for now. For temps, highs will be on a mostly upward trend from Tuesday into the upcoming weekend. On Tuesday 60s lifting to 70s by Thursday, then Friday and Saturday mid 70s to lower 80s. Slightly cooler air for Sunday with mid 60s to mid 70s expected. Lows during this time have 30s for Tuesday and Wednesday night 30s, giving way to 40s for the remainder of the overnight periods. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 459 PM MDT Sun May 2 2021 VFR conditions are expected to degrade to near MVFR conditions as thunderstorms and heavy rain showers move over the terminals. Ceilings are expected to decrease to BKN/OVC of 008-025 from 03-06Z. Visibility could drop as low as 4 SM. Winds are expected to shift to the north as a front moves through with wind speeds of 15-25 kts and Gusts up to 30 kts through the end of the period. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && UPDATE...JN SHORT TERM...KMK LONG TERM...JN AVIATION...KMK
Hazardous weather outlook, May 2, 5:45 PM CDT, 1 hour 18 minutes before
Hazardous Weather Outlook National Weather Service Goodland KS 445 PM MDT Sun May 2 2021 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-032245- Yuma-Kit Carson-Cheyenne-Rawlins-Decatur-Norton-Sherman-Thomas- Sheridan-Graham-Wallace-Logan-Gove-Greeley-Wichita-Dundy-Hitchcock- Red Willow- 445 PM MDT Sun May 2 2021 /545 PM CDT Sun May 2 2021/ This hazardous weather outlook is for extreme southwest Nebraska... northwest Kansas and east central Colorado. .DAY ONE...TODAY... A Severe Thunderstorm Watch is in effect until 7pm MDT for Kit Carson, Cheyenne, and Yuma counties in Colorado. A Severe Thunderstorm Watch is also in effect for southwest Nebraska and all of northwest Kansas through 11pm MDT. There is a risk of severe thunderstorms into this evening as storms move off the Front Range of Colorado and continue across the Plains of Nebraska and Kansas. Large hail and damaging wind are the primary threats along with locally heavy rainfall that could lead to flash flooding this evening. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY... A chance of showers with isolated thunderstorms will persist through the day on Monday with showers diminishing Monday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required.
In the hours before
Special weather statement, May 2, 6:34 PM CDT, 29 minutes before
Special Weather Statement National Weather Service Goodland KS 534 PM MDT Sun May 2 2021 KSZ027-028-041-030000- Wallace KS-Greeley KS-Logan KS- 534 PM MDT Sun May 2 2021 ...SIGNIFICANT WEATHER ADVISORY FOR WALLACE...LOGAN AND NORTHERN GREELEY COUNTIES UNTIL 600 PM MDT/700 PM CDT/... At 533 PM MDT/633 PM CDT/, Doppler radar was tracking strong thunderstorms along a line extending from 14 miles north of Wallace to 11 miles south of Weskan. Movement was east at 60 mph. Wind gusts of 50 to 55 mph and significantly reduced visibility to near zero due to blowing dust will be possible with these storms. Locations impacted include... Oakley, Sharon Springs, Weskan, Winona, Monument, Wallace and Russell Springs. A Severe Thunderstorm Watch remains in effect until 1100 PM MDT/midnight CDT/ for west central Kansas. LAT...LON 3913 10190 3913 10081 3870 10082 3869 10204 TIME...MOT...LOC 2333Z 270DEG 52KT 3913 10154 3871 10190 Lundquist
Local storm report, May 2, 6:35 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
535 PM MDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 2 WNW EDSON 39.34N 101.57W
05/02/2021 E65 MPH SHERMAN KS TRAINED SPOTTER
NEAR ZERO VISIBILITY DUE TO BLOWING DUST.
&&
TTSpecial weather statement, May 2, 6:40 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Goodland KS
640 PM CDT Sun May 2 2021
NEZ080-081-030000-
Red Willow NE-Hitchcock NE-
640 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW AND NORTHEASTERN
HITCHCOCK COUNTIES UNTIL 700 PM CDT...
At 640 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Indianola to 7 miles north of Herndon.
Movement was east at 10 mph.
Nickel size hail, wind gusts of 50 to 55 mph and significantly
reduced visibility due to blowing dust will be possible with these
storms.
Locations impacted include...
McCook, Indianola and Bartley.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.
LAT...LON 4027 10019 4001 10052 4000 10063 4000 10076
4035 10077 4035 10020
TIME...MOT...LOC 2340Z 258DEG 8KT 4024 10044 4001 10077
LundquistLocal storm report, May 2, 6:52 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
552 PM MDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 2 ENE BLAKEMAN 39.83N 101.09W
05/02/2021 E0.70 INCH RAWLINS KS PUBLIC
SPOTTER REPORTED PEA TO DIME SIZED HAIL AND
WINDS UP TO 50 MPH.
&&
KMKLocal storm report, May 2, 6:58 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
558 PM MDT SUN MAY 2 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HAIL 3 NW LUDELL 39.88N 101.00W
05/02/2021 E1.00 INCH RAWLINS KS TRAINED SPOTTER
SPOTTER REPORTED PEA TO QUARTER SIZED HAIL
WITH HEAVY RAIN AND WIND GUSTS OF 40-50 MPH.
&&
KMKSpecial weather statement, May 2, 7:03 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Goodland KS
703 PM CDT Sun May 2 2021
NEZ081-030015-
Red Willow NE-
703 PM CDT Sun May 2 2021
...SIGNIFICANT WEATHER ADVISORY FOR RED WILLOW COUNTY UNTIL 715 PM
CDT...
At 702 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles west of McCook to 11 miles north of
Herndon. Movement was east at 10 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
McCook, Indianola and Bartley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until midnight CDT for
northwestern Kansas...and southwestern Nebraska.
LAT...LON 4019 10020 4001 10057 4000 10065 4000 10076
4035 10076 4035 10020
TIME...MOT...LOC 0002Z 250DEG 7KT 4022 10071 4007 10070
LundquistThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:04 PM CDT | Flash Flood Warning | GLD | Thomas | 78 min |
| May 2, 7:12 PM CDT | Special Weather Statement | GLD | Decatur, Gove, Graham, Logan, Norton, Sheridan and 1 more | 63 min |
| May 2, 7:22 PM CDT | Severe Thunderstorm Warning | GLD | Logan, Thomas, Wichita | 83 min |
| May 2, 7:33 PM CDT | Severe Thunderstorm Warning | GLD | Decatur, Norton | 72 min |
| May 2, 7:45 PM CDT | Severe Thunderstorm Warning | GLD | Gove, Sheridan | 90 min |
| May 2, 7:54 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 96 min |
| May 2, 8:06 PM CDT | Special Weather Statement | GLD | Wichita | 9 min |
| May 2, 8:43 PM CDT | Severe Thunderstorm Warning | GLD | Norton | 47 min |
| May 2, 9:14 PM CDT | Severe Thunderstorm Warning | GLD | Gove | 46 min |
| May 2, 9:23 PM CDT | Severe Thunderstorm Warning | GLD | Graham | 38 min |
| May 2, 7:17 PM CDT | Special Weather Statement | GLD | Red Willow | 13 min |
| May 2, 7:27 PM CDT | Special Weather Statement | GLD | Red Willow | 18 min |
| May 2, 7:41 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 34 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.